Jump to content

Photo

Prednisone And Decadron Caused Acne, When Will It Go Away?

accutane acne skin breakout minocycline decadron dexamethasone prednisone surgery antibiotics

2 replies to this topic

#1 itsdrann

itsdrann

    New Member

  • New Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Gender:Female
  • Joined: 08-August 13

Posted 08 August 2013 - 10:21 AM

Hey everyone! 

 

3 weeks ago, I had a 7 hour bone graft surgery done where a piece of bone was taken from my hip and grafted into my jaw. This surgery caused lots of swelling and I was given dexamethasone (decadron) through my IV as well as prednisone. The first week and a half after my surgery, my skin was really clear but just a bit oily. By the second week after my surgery, my skin broke out horribly! I have several pimples all over my chin, neck, cheeks, and the sides of my face. I went to the doctor and the nurse practitioner prescribed clindet wipes which did nothing as well as some other acne creams. When I saw my family doctor, she said that it is most likely from the steriods (prednisone and decadron) which they gave me in the hospital and that my pimples will clear up after a few cycles. She prescribed me minocycline (antibiotic) to help clear my skin. I have to go back to school in 3 weeks and I don't want to have all of this acne on my face. As lame as it is, it's made me feel really depressed during my recovery process. Does prednisone/ decadron induced acne go away and if so how long does it take? Before my surgery, I had perfectly clear skin. I took minocycline in the past and then accutane which worked really well for me. I have been off accutane for over 2 years now. I definitely think this is a side effect of the steriods I was given in the hospital but I just want to know how long it takes for this steriod induced acne to go away. 

 



#2 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 08 August 2013 - 05:21 PM

My acne was originally caused by prednisolone which I had to take for several months in my late teens. Even after I stopped prednisolone my acne didn't go away despite antibiotics, topicals etc.

 

My acne persisted for ~5 years until I took Accutane 2 years ago. I have been 99% clear since then.


Edited by biggs881, 08 August 2013 - 05:28 PM.


#3 ProudTerp

ProudTerp

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 2
About Me
  • Gender:Male
  • Location:Washington DC Area
  • Interests:Good Food, Basketball, Humor, Movies, and Accutane.
  • Joined: 21-May 13

Posted 08 August 2013 - 08:30 PM

I took prednisone before, and while I was on it, my face was clear as could be.  However, after a week off of it, it triggered the worst breakout I have had and the start of my cystic acne.  I had several whiteheads/pustules before, but it turned into cystic acne after the prednisone.  My acne may have turned cystic, regardless of the prednisone as it has always been very persistent.

 

 I was prescribed tretinoin, and it cleared me up after 2-3 weeks on it, so I do believe there may be near term relief. However, the tretinoin only worked for a year, and the cystic acne came back.I eventually had to go on Accutane.  Accutane made my skin flawless for about 1.5 years, but then the acne came back.  I am now on my second course of Accutane.  My acne is persistent adult acne that I have dealt with over 13 years, so hopefully yours won't keep coming back once the prednisone is out of your system.

 

Best of luck.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users